Get your Health question answered in 3 easy steps

172 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for red, itchy rash on abdomen and thighs

Answered by
Dr.
Dr. Geetika Paul

Dermatologist

Practicing since :2008

Answered : 2609 Questions

default
Posted on Wed, 27 Aug 2014 in Skin Hair and Nails
Question: I have a red, itchy rash. It started on my lower abd area and spread to my inner thigh, buttocks, back, upper abd, and a little on my arms neck and legs. It seems to be more "concentrated" near my panty line and bra line. I have had it since Monday morning 8/4/14. I have taken Claritin 24 hour gel caps and been using anti itch spray (1% hydrocortisone) to relive the itch. It has been helping with the itch, but the rash is still there.
doctor
Answered by Dr. Geetika Paul 9 minutes later
Brief Answer:
Please provide good resolution close up pictures

Detailed Answer:
Hi

I have seen the attached picture .
I must say that the picture quality is not that great.
I would like to have a closer look at the rash at different body areas to reach a final diagnosis .
Kindly click some close up pictures of the skin rash and upload them here on this page.
Also please provide certain details about the skin lesions.
Which all areas are involved? Any lesions over arms and legs?
Is the rash only over the trunk with involvement of only proximal arms and legs?
Any associated itching or discomfort?
Any fever?
Any rash over face or scalp or oral cavity?

I am sure I will be able to help you more once you provide me the above details and the pictures .

Dr Geetika Paul
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Geetika Paul 19 minutes later
Which all areas are involved? It started on my lower abd area and spread to my inner thigh, buttocks, back, upper abd, and a little on my arms neck and legs. It seems to be more "concentrated" near my panty line and bra line
Any lesions over arms and legs? No
Is the rash only over the trunk with involvement of only proximal arms and legs? Yes
Any associated itching or discomfort? YES
Any fever? NO
Any rash over face or scalp or oral cavity? NO rash on face or oral cavity. some redness near my hair line on head but no rash
I don't know how to upload another picture
doctor
Answered by Dr. Geetika Paul 26 minutes later
Brief Answer:
Fungal infection, take treatment

Detailed Answer:
Hi

You seem to have developed a disseminated candidal infection.
Such an infection does not come up suddenly. I am sure you must be having some infection in the groin and inner thigh region and below the breast area since quite some time.
You should not apply cortisone over it.
Apply an antifungal cream like canestan cream over the affected areas twice a day .
You can continue to take tablet claritin once a day.
Keep the affected areas clean and dry .
Wash the areas twice a day, dry them and then apply the medicine . Do not apply any other cream or oil or moisturizers over body.
Wear cotton undergarments and clothes so as to reduce sweating .
You need to apply the medicine regularly for atleast two weeks for complete cure.

Dr Geetika Paul
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Geetika Paul 5 minutes later
Ok.
I have had a swollen lyphnode for the past week in my groin area. It has been slowly going down and is a lot smaller and does not hurt. I thought it might have been from a possible bug bite infection. Here is a picture of the bug bite...
Sorry the lighting is bad in the picture

Could that bug bite be what is causing the fungal infection?
doctor
Answered by Dr. Geetika Paul 7 minutes later
Brief Answer:
Lesion of folliculitis , apply antibiotic cream

Detailed Answer:
Hi again

I have seen the picture.
It rather looks like a lesion of folliculitis to me which is basically an infection of the root of hair follicles. A bug bite wouldn't do that.

Try and apply a topical antibiotic cream like neosporin or mupirocin over the area twice a day.
It will get better with the antibiotic treatment . Avoid application of any other cream or oil over it.

Dr Geetika Paul
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Geetika Paul 13 minutes later
Ok so with the lesion put antibiotic cream.
And the rash, I put anti fungal cream everywhere the rash is?
doctor
Answered by Dr. Geetika Paul 6 hours later
Brief Answer:
Take treatment as advised

Detailed Answer:
Yes you are right.
You should continue the treatment for atleast ten to fourteen days to prevent any recurrence .
However if at any point, you feel that the rash is persisting or increasing inspite of treatment, then you will have to see a local doctor since there might be a need to introduce some oral medicines.

Dr Geetika Paul
Above answer was peer-reviewed by : Dr. Bhagyalaxmi Nalaparaju
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,  

Recent questions on Hydrocortisone

doctor1 MD

my son age 4 years is diagnoised as congenital adrenal hyperplasia (salt loosing) since birth has developed skin itching problems since last 02 months.was shown to many doctors and applied various ointments viz ..ZOLE-F, RETINO -A .025%,Etc but no relief.SYMTOMS- body pours are visible and looks like activated as we get goose bumps.Presently he is being given HYDROCORTISONE AND FLUDROCORTISONE as per endocrinologist...PLEASE ADVICE....

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

I have swollen gums , ulcers on my tongue, and my lower lip has several canker sores. I have been taking metronidazole for the last 3 days. Is this a side effect of the medicine or something else?

doctor1 MD

i was in renal and liver failure due large vol blood loss surgery 8 days before rec 2 abc transfusion all organs compromised and prescribed hydrocortisone 10 egg day but i have a 50-50 shot to survive this med is effect kidneys and liver red blood...

doctor1 MD

My 2 year old daughter has a raised rash on her left leg and the weird thing is its in a straight line. I took her to the doctors two weeks ago and they said it s just eczema and put hydrocortisone cream on it but it s not working. It doesn t itch her. I just want to see if someone can help me.

doctor1 MD

I have extreme pain from internal and external hemorrhoids. I am using Hydrocortisone Acetate 2.5%-Pramoxine HCL 1% Cream as well as vasculera diosmiplex 630mg. For two days. No relief! Tremendous pain. Can I take Hydrocodon-Acetaminophen 5-500 for pain? Help!

doctor1 MD

Hello, I am currently using hydrocortisone for some dermatitis on my areola with the suggestion of my doctor. I am not breast feeding nor am I pregnant. When I stop applying the hydrocortisone, the dermatitis come back within a day so I read online that maybe elocon could work but where I m from (Malaysia) they only sell the alternative, which is elomat. Do you think it will be safe to use this alternative cream?